Vol. 9, No. 5, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Homotopy exact sequences and orbifolds

Kentaro Mitsui

Vol. 9 (2015), No. 5, 1089–1136
Abstract

We generalize the homotopy exact sequences of étale fundamental groups for proper separable fibrations to the case where fibrations are not necessarily proper and separable. To treat the case where fibrations admit nonreduced geometric fibers, we introduce orbifolds within the framework of schemes and study their fundamental groups. As an application, we give a criterion for simple-connectedness of elliptic surfaces over an algebraically closed field by classifying simply connected orbifold curves.

Keywords
orbifolds, elliptic surfaces, coverings of curves, étale fundamental groups, homotopy exact sequences, simply connected
Mathematical Subject Classification 2010
Primary: 14F35
Secondary: 14D06, 14J27, 14H30
Milestones
Received: 8 October 2014
Revised: 21 January 2015
Accepted: 11 March 2015
Published: 21 June 2015
Authors
Kentaro Mitsui
Department of Mathematics
Graduate School of Science
Kobe University
Hyogo 657-8501
Japan